Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 191, NWS Wakefield, VA

August 18, 2021Southampton County, Surry County, Sussex County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 18, 2021, 2:40 PM EDT for Southampton County, Surry County, Sussex County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2021, 2:40 PM EDT (18:40 UTC)
Expired
Aug 18, 2021, 3:15 PM EDT
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Southampton County, VA, Surry County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 17 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WUUS51 KAKQ 181840
SVRAKQ
VAC175-181-183-181915-
/O.NEW.KAKQ.SV.W.0191.210818T1840Z-210818T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
240 PM EDT Wed Aug 18 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  North central Southampton County in southeastern Virginia...
  Northeastern Sussex County in southeastern Virginia...
  Surry County in southeastern Virginia...

* Until 315 PM EDT.

* At 239 PM EDT, a severe thunderstorm was located over Homeville, or
  7 miles southwest of Waverly, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Waverly, Wakefield, Claremont, Surry, Sussex, Dendron, Homeville,
  Scotland, Elberon, Cabin Point, Booth Fork, Carsley, Chippokes
  State Park, Booker, Spring Grove, Lumberton, Ellis Fork, Gwaltney
  Corner, Oak Hill Corner and Alliance.

# 

# 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3693 7731 3720 7703 3721 7701 3722 7702
      3724 7700 3725 7697 3722 7692 3722 7681
      3719 7677 3720 7674 3716 7668 3681 7714
TIME...MOT...LOC 1839Z 221DEG 41KT 3693 7716 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SEYMOUR
3 follow-up statements
137 
WWUS51 KAKQ 181854
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
254 PM EDT Wed Aug 18 2021

VAC175-181904-
/O.CAN.KAKQ.SV.W.0191.000000T0000Z-210818T1915Z/
Southampton VA-
254 PM EDT Wed Aug 18 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SOUTHAMPTON
COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3691 7717 3700 7724 3720 7704 3721 7701
      3722 7702 3724 7700 3725 7697 3722 7692
      3722 7681 3719 7677 3720 7675 3719 7674
      3720 7674 3716 7668 3692 7699 3686 7712
TIME...MOT...LOC 1854Z 221DEG 41KT 3706 7702 

$$

VAC181-183-181915-
/O.CON.KAKQ.SV.W.0191.000000T0000Z-210818T1915Z/
Sussex VA-Surry VA-
254 PM EDT Wed Aug 18 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN SUSSEX AND SURRY COUNTIES...

At 254 PM EDT, a severe thunderstorm was located near Waverly, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Waverly, Wakefield, Claremont, Surry, Dendron, Homeville, Scotland,
Elberon, Cabin Point, Booth Fork, Carsley, Newville, Chippokes State
Park, Spring Grove, Ellis Fork, Littleton, Gwaltney Corner, Oak Hill
Corner, Alliance and Runnymede.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3691 7717 3700 7724 3720 7704 3721 7701
      3722 7702 3724 7700 3725 7697 3722 7692
      3722 7681 3719 7677 3720 7675 3719 7674
      3720 7674 3716 7668 3692 7699 3686 7712
TIME...MOT...LOC 1854Z 221DEG 41KT 3706 7702 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SEYMOUR
433 
WWUS51 KAKQ 181906
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
306 PM EDT Wed Aug 18 2021

VAC183-181915-
/O.CAN.KAKQ.SV.W.0191.000000T0000Z-210818T1915Z/
Sussex VA-
306 PM EDT Wed Aug 18 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUSSEX COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3705 7697 3705 7700 3707 7704 3707 7707
      3708 7708 3708 7710 3710 7711 3710 7714
      3720 7704 3721 7701 3722 7702 3724 7700
      3725 7697 3722 7692 3722 7681 3719 7677
      3719 7674 3720 7674 3716 7668 3695 7695
TIME...MOT...LOC 1905Z 221DEG 41KT 3716 7691 

$$

VAC181-181915-
/O.CON.KAKQ.SV.W.0191.000000T0000Z-210818T1915Z/
Surry VA-
306 PM EDT Wed Aug 18 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SURRY COUNTY...

At 305 PM EDT, a severe thunderstorm was located near Surry, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Claremont, Surry, Dendron, Scotland, Elberon, Cabin Point, Booth
Fork, Carsley, Chippokes State Park, Spring Grove, Ellis Fork,
Gwaltney Corner, Oak Hill Corner, Alliance, Runnymede, Savedge and
Beachland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3705 7697 3705 7700 3707 7704 3707 7707
      3708 7708 3708 7710 3710 7711 3710 7714
      3720 7704 3721 7701 3722 7702 3724 7700
      3725 7697 3722 7692 3722 7681 3719 7677
      3719 7674 3720 7674 3716 7668 3695 7695
TIME...MOT...LOC 1905Z 221DEG 41KT 3716 7691 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SEYMOUR
404 
WWUS51 KAKQ 181909
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
309 PM EDT Wed Aug 18 2021

VAC181-181919-
/O.EXP.KAKQ.SV.W.0191.000000T0000Z-210818T1915Z/
Surry VA-
309 PM EDT Wed Aug 18 2021

...THE SEVERE THUNDERSTORM WARNING FOR SURRY COUNTY WILL EXPIRE AT
315 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.

LAT...LON 3705 7697 3705 7700 3707 7704 3707 7707
      3708 7708 3708 7710 3710 7711 3710 7714
      3720 7704 3721 7701 3722 7702 3724 7700
      3725 7697 3722 7692 3722 7681 3719 7677
      3719 7674 3720 7674 3716 7668 3695 7695
TIME...MOT...LOC 1909Z 221DEG 41KT 3718 7689 

$$

SEYMOUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:42 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 18, 1:42 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
142 PM EDT Wed Aug 18 2021

.SYNOPSIS...
The remnants of Tropical Cyclone Fred will track northeast
across the mountains through tonight. High pressure builds
across the southeastern states later in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 950 AM EDT Wednesday...

Late morning wx analysis reveals TD Fred lifting NE from the WV
Panhandle toward SW PA. WV Satellite imagery shows a band of
clouds streaming across the area just ahead of a very well
defined mid-level dry slot. Regional radar mosaic now shows a
narrow (broken) line of showers and isolated tstms lifting NNE
over the VA Piedmont. SPC mesoanalysis shows 0-1 km SRH values
of 100-150 m2/s2 for most of the area, due to SE-SSE flow at the
sfc veering to the SSW by 925mb. Latest CAMs still showing
activity picking up locally by midday and especially early aftn
with the increase in heating, as the center of Fred lifts into
PA. SPC has maintained a MRGL Risk across the nrn two-thirds of
the FA for the potential of a couple brief tornadoes. Also will
keep the Flash Flood Watch as is for the RIC metro and points
NW (in effect through 8 PM). Only made minor changes to the
forecast (mainly to trend PoPs a bit quicker given radar trends)
with the morning update.

Previous Discussion as of 645 AM EDT Wednesday...

Regarding the heavy rain threat...We have expanded Flash Flood
Watch to include the remainder of the Tri-Cities, as well as
Prince George, King William, and Caroline counties (VA) through this
evening. These areas, along with the existing watch area that
includes the I-64 corridor from RIC metro on NW, have received a
lot of rain over the past few days...1-1.5" of rain in RVA. The
added counties also have diminished FFG from recent rains, and
thinking is that as showers and storms push in and become more
widespread/numerous later this morning into early aftn, brief
heavy downpours over a short time will be enough to cause
additional issues. As far as the ERO, WPC has continued a
slight risk for the western half of the area (mainly I-95 on
west). This includes the FF Watch area. The I-85 corridor in our
SW tier of counties has been held out of the watch for now,
with FFG still a bit higher at this time. However, we'll need to
monitor this area as well.

Next issue will be with potential severe and tornado Risk.
Still appears as if best lift and support will be just to our NW
in the foothills and points farther north. However, 0-1 KM
shear axis will become enhanced by 25-30kt h9 SSW flow, enabling
0-1km SRH of 200- 250 m2/s2 to lift N and brush our far NW tier
of counties. Given this enhanced LL shear and potential quick
backing of Sfc winds, will need to watch our piedmont counties
very closely for a quick- developing tornado as the approaching
line of convection pushes SW>NE across the VA piedmont toward
I-95 late this morning into the early aftn. Will also need to
monitor areas farther south from the Tri-Cities over to the
peninsulas given more subtle, yet potentially problematic setup
early this aftn for damaging winds and/or tornado. Our VA
Piedmont, Central VA, VA peninsulas, and the Bay side
communities of the lower MD eastern shore are highlighted in a
marginal risk of severe wx from SPC.

Main line of showers and storms pushes offshore early this
evening, and expect a lull in PCPN late tonight in subsidence
behind the departing system late tonight. However, while PWs AOA
2" push east of I-95, they look to linger/hang along the coast
overnight tonight. As such, a brief shower cannot be completely
ruled out over the coastal plain and the eastern shore. Thus, we
will maintain a slight chance PoP through the overnight hours.
Partial clearing and muggy with lows mainly in the 70s.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
As of 330 AM EDT Wednesday...

As the remnants of T.C Fred lift across New England Thu, a
trailing mid/upper trough axis pivots toward and eventually
across the area. Embedded DPVA and moist airmass still in place
across the region will ramp up rain chances all over again Thu.
Expect mid- late aftn to early evening convection to focus along
pre- frontal sfc trough draped SW to NE across central VA into
the Delmarva. Kept PoP in 30-40% range for now. Remaining quite
humid, and continued seasonably very warm. Highs in the mid 80s
to around 90.

Similar setup for Friday, with additional shortwave energy
crossing the area as the approaching upper trough slides across
the interior northeast. Expect showers to be a bit more
widespread on Friday with the trough axis closer, and with llvl
convergence again getting enhanced by the approaching (weak)
frontal boundary.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
As of 140 PM EDT Wednesday...

Sfc front settles near or just south of the region this
weekend...but the upper trough axis remains near the coast while the
latest NHC forecast/models consensus shows TC Henri tracking
offshore of the region while remaining parallel to the VA/MD coast.
As far as the overall pattern, operational models and their
respective ensembles are now forecasting the strong subtropical
ridge to remain centered over the srn Plains/wrn Gulf coast from
late this weekend through early next week. This will keep our region
in W to NW flow aloft from late this weekend through early next week
(Henri potentially comes very close to the New England coast by
Monday). Will certainly see an elevated rip risk from the weekend
through early next week.

As for precipitation chances, will keep a low chance for iso to
widely sct diurnal showers and t-storms on Sunday, as the
tropical moisture and upper trough linger (especially near the
coast). A lesser opportunity for showers and storms expected on
Monday and Tuesday, as the upper trough will be northeast of
the area.

For temperatures, have generally run close to or just above the NBM
for highs and lows, based up the continued moisture and the recent
trend of overachieving during the day. So have lows generally in the
upper 60s west to low to mid 70s east. For highs have readings
in the mid to upper 80s on Sunday and push readings into the
upper 80s-around 90F early next week.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 140 PM EDT Wednesday...

TD Fred is lifting NE across wrn PA early this aftn. A broken line
of sct-numerous showers are crossing RIC attm...with additional
convection near ECG. Prevailing conditions will remain VFR or
high-end MVFR through the aftn. The remnants of Fred are
expected to track well to the NW of the area through this
evening. The aforementioned line of scattered showers/tstms are
expected to impact the coastal terminals from late afternoon
through late evening (20-01z). Brief IFR/LIFR vsby restrictions
are likely in any shower/tstm due to heavy rain. Southerly winds
could occasionally gust to ~20kt through early this
evening...then winds turn more to the SW and diminish to aob
10kt for the remainder of the TAF period. Dry/VFR conditions are
expected at all terminals from 03z/11 PM this evening through
early Thu aftn.

Outlook: More typical late day showers/tstms are expected on
Thursday. A shortwave trough approaches Thu night-
Fri...resulting in an increase in convection in the northern
portion of the area (including RIC) Friday morning before
showers/tstms progress southward through the day. Diurnal
convection returns on Saturday. Late night/early morning sub-
VFR conditions are possible from Thu night-Fri night in ST/SC
and MIFG.

&&

.MARINE...
As of 620 AM EDT Wednesday...

Have started the SCA for the Ches Bay (until 4 AM Thurs) and
for the mouth of the Ches Bay and Lower James (until 10 PM). The
SCAs are for SSE winds 15-20 kt with gusts to 25 kt.

Current surface analysis depicts TD Fred near the corner of SW VA/E
KY/SW WV. The remnants of TD Fred will continue to track NNE along
the Appalachians today before moving into the NE on Thurs. As a
result, SSE winds generally 10 to 15 kt this morning will increase
to 15 to 20 kt over the Ches Bay and Lower James by late this
morning into early this afternoon, eventually increasing to 15 to 20
kt over the coastal waters by late this afternoon. As the low tracks
NW of the local waters by this evening, winds become S. Winds then
become SW and subside to 10-15 kt late tonight before diminishing to
5-10 kt Thurs. A weak trough moves in from the W Thurs night
allowing for winds to shift to NW/N ~5 kt into Fri.

By Fri, a shortwave trough will pivot into the region and linger
invof the aforementioned coastal trough which becomes nearly
stationary through the weekend. Meanwhile, TS Henri will approach
from the SE Fri before the shortwave trough deflects it away from
the local waters as it moves N, paralleling the coast. Although a
direct impact is not expected at this time, the timing of both the
shortwave trough and Henri will be key in how close Henri gets to
the local waters. Given Henri's current expected track, it appears
likely that elevated seas, longer period swells, and an increased
rip risk will occur through the weekend.

Seas will generally be 2-3 ft this morning with 1-2 ft waves on the
Bay. Seas and waves increase to 3-4 ft and 2-3 ft respectively by
this afternoon, persisting through tonight. Seas and waves subside
to 2-3 ft and 1-2 ft respectively Thurs. In response to TS Henri
approaching the local waters Fri into this weekend, seas increase to
3-4 ft Fri and 4-6 ft Sat into Sat night before gradually subsiding
Sun. SCAs will likely be needed if model trends continue to show a
closer track of Henri with respect to the local waters.

A moderate rip risk remains for the northern beaches through Thurs
with a low rip risk for the southern beaches today, increasing to a
moderate rip risk Thurs. All beaches will likely see moderate-high
rip risks Fri through the weekend as the period and seas increase in
response to TS Henri.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ048-062-
     064-069-081>083-509>518.
MARINE...Small Craft Advisory until 5 AM EDT Thursday for ANZ630>632-
     634-638.

&&

SYNOPSIS...MAM
NEAR TERM...ERI/MAM
SHORT TERM...ERI/MAM
LONG TERM...ERI/MAM
AVIATION...ERI
MARINE...RMM
Hazardous weather outlook, Aug 18, 4:30 AM EDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
430 AM EDT Wed Aug 18 2021

NCZ012>017-030>032-102-VAZ092-093-095>098-190830-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
430 AM EDT Wed Aug 18 2021

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Locally heavy rainfall may lead to localized flooding this afternoon
into tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ048-062-064-069-081>083-509>518-190830-
Fluvanna-Goochland-Caroline-Powhatan-Prince George-Charles City-
New Kent-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-
430 AM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, a brief tornado cannot be ruled out late this morning into
late this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>024-VAZ060-061-065>068-075>080-084>090-519>525-190830-
Dorchester-Wicomico-Somerset-Inland Worcester-Prince Edward-
Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Gloucester-
Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Western King and Queen-Eastern King and Queen-Western Essex-
Eastern Essex-York-Newport News-Hampton/Poquoson-
430 AM EDT Wed Aug 18 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, south central
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon. Some of the
storms may produce strong gusty winds. Additionally, another round
of heavy rainfall could lead to localized flooding this afternoon
into this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

MDZ025-VAZ099-100-190830-
Maryland Beaches-Accomack-Northampton-
430 AM EDT Wed Aug 18 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 18, 11:58 AM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1158 AM EDT Wed Aug 18 2021

VAZ069-513-181630-
Western Chesterfield VA-Powhatan VA-
1158 AM EDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of northwestern
Chesterfield and southeastern Powhatan Counties through 1230 PM
EDT...

At 1158 AM EDT, Doppler radar was tracking a strong thunderstorm
near Moseley, moving northeast at 25 mph. Doppler Radar has
indicated weak rotation with this storm.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moseley, Holly Hills, Skinquarter, Midlothian, Clayville and
Pilkinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3739 7787 3740 7787 3758 7778 3749 7757
      3730 7779 3731 7781 3732 7780 3734 7780
      3734 7784 3736 7786 3737 7788 3738 7788
TIME...MOT...LOC 1558Z 212DEG 24KT 3737 7782

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

EI
Special weather statement, Aug 18, 2:17 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
217 PM EDT Wed Aug 18 2021

VAZ088-089-092-181900-
Surry VA-Sussex VA-Southampton VA-
217 PM EDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of central Southampton,
Sussex and southwestern Surry Counties through 300 PM EDT...

At 216 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Boykins, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and heavy rain up to 2 inches
         possible

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waverly, Courtland, Wakefield, Sussex, Ivor, Dendron, Homeville,
Capron, Vicksville, Booth Fork, Adams Grove, Carsley, Grizzard,
Booker, Yale, Lumberton, Ellis Fork, Worrell, Hilda and Dory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Wakefield.

&&

LAT...LON 3669 7746 3671 7743 3672 7746 3710 7718
      3711 7716 3717 7708 3702 7679 3699 7685
      3696 7686 3694 7684 3657 7723
TIME...MOT...LOC 1816Z 215DEG 33KT 3669 7728

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SEYMOUR
Special weather statement, Aug 18, 2:29 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
229 PM EDT Wed Aug 18 2021

VAZ076-519-521-181900-
Western King and Queen VA-Richmond VA-Western Essex VA-
229 PM EDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of west central
Richmond and central Essex Counties through 300 PM EDT...

At 229 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newtown, or near Saint Stephens Church, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Champlain around 245 PM EDT.
  Newland around 255 PM EDT.

Other locations impacted by this storm include Mount Landing,
Singerly, Rexburg, Indian Neck, Naylors Beach and Caret.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3801 7678 3785 7704 3788 7709 3808 7695
      3808 7694 3809 7693 3809 7691
TIME...MOT...LOC 1829Z 218DEG 25KT 3789 7703

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Zimmerman

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:49 AM EDTSmall Craft AdvisoryAKQ27 hr
Aug 18, 8:00 AM EDTSpecial Weather StatementAKQMecklenburg30 min
Aug 18, 11:58 AM EDTSpecial Weather StatementAKQChesterfield32 min
Aug 18, 2:17 PM EDTSpecial Weather StatementAKQSouthampton, Sussex43 min
Aug 18, 2:29 PM EDTSpecial Weather StatementAKQEssex31 min
Aug 18, 2:55 PM EDTSpecial Weather StatementAKQWestmoreland35 min
Aug 18, 3:35 PM EDTSpecial Weather StatementAKQLancaster, Middlesex25 min
Aug 18, 3:43 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland47 min
Aug 18, 3:56 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland49 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.